Simvastatin Aching Hips, Arthritis in the Knee, Heart Stress, Leg Function, High Potency
I am 43 yr old woman and have been on simvastatin on and off for the past 3yrs, it's only since coming across this website that I have actually managed to find a connection between this awful drug and a whole heap of medical problems. The most recent ... more »
I am 43 yr old woman and have been on simvastatin on and off for the past 3yrs, it's only since coming across this website that I have actually managed to find a connection between this awful drug and a whole heap of medical problems. The most recent course made me so ill that I thought I had an incurable illness that no one could diagnose, at times I have been in so much pain I thought I was going to die. It started with severe knee pain, I have a little arthritis in the knee but doctors were baffled at why it would hurt so much as x-rays on knees and hips were ok. I ended up having an operation to cut a ligament, that was over a year ago and had been in crippling pain ever-since. Also; foggy head, headaches everyday lasting all day, pain in jaw, shoulders, neck, swollen throat, incredible limb swelling, numbness all down right side, kidney problems, weakness in muscles, aching hips and legs, itching, insomnia, to name a few. I complained to my doctor when I was prescribed 50mg of this poison because as soon as I took it, I immediately felt ill and collapsed from terrible weakness, couldn't even lift a feather. They reduced it to 20mg, and I blindly kept taking it, in the meantime, my leg function was worsening, my back was killing me, I couldn't sleep because of the unbelievable burning in my shoulders, hip, neck and legs, everything hurt so much. I have been in tears from the pain and frustration of not knowing what was happening to me, painkillers, even high potency prescriptions just didn't work. I was a healthy gym-going person with a slightly high cholesterol reading, and suddenly, I was almost crippled, unable to function or look after my family, couldn't even handle simple chores that I had done a thousand times before, couldn't think, speak well, do crosswords, it was unbelievable. I have had ECG's, heart stress tests, been to and fro to doctors, hospitals, specialists, even seen an osteopath with these pains, they must have thought I was a hypochondriac! Finally, I insisted on an MRI on my thigh as it had changed shape as there was a lot of muscle wasting in both my right arm and thigh, and so much pain. A lump had also appeared and was really worrying me. The doctor tried to fob me off and said it was a fat lump, I argued that if it was fat it wouldn't hurt so damn much, so the result of the MRI is that I have a tumor which is getting bigger. If I find out that this is a result of the medication, the gates of hell will open.
I took myself off this lethal stuff immediately as soon as I realized there was a connection between it and my debilitating condition, though it's too late to save my 12 yr relationship, that went down the tubes because I just couldn't function well, oh, and my job. and any chance of working after being ill for so long.
I have been off it just a few days but already I feel almost human again. I know it'll be a while before I can see a marked difference and do some of the things I used to be able to do like walk the dog!! but I am furious with my doctor's and have written a letter of complaint, and have told them that I would rather take my chances with god and be a happy person than ever trust them again. I am in no doubt whatsoever that this drug has ruined the last 3 years of my life and probably caused irreversible damage to my leg muscles. Why take a pill because the doctor said so??NEVER AGAIN from now on everything will be checked via websites like this, I am so disgusted that instead of helping me, my own doctor just prescribed other medications I need not have had because of this pill when all he had to do was take me off it. I find it hard to believe that they don't know of these side effects, or pretend not to, how can they not make the connection?? Absolutely furious. I am in worse health now than I ever was, there should be a serious health warning before this is given to anyone, and the first port of call for any complaints should be the doctors who prescribe them instead of offering alternative solutions. This is a time bomb waiting to explode.